Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 72, NWS Austin/San Antonio, TX

May 4, 20224 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 4, 2022, 9:55 PM CDT for 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2022, 9:55 PM CDT (02:55 UTC)
Expired
May 4, 2022, 11:00 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 35 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:26 PM CDTTornado WatchSPC8 hr
May 4, 9:07 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WUUS54 KEWX 050255
SVREWX
TXC271-323-463-507-050400-
/O.NEW.KEWX.SV.W.0072.220505T0255Z-220505T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
955 PM CDT Wed May 4 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Kinney County in south central Texas...
  Northeastern Maverick County in south central Texas...
  Southwestern Uvalde County in south central Texas...
  Northwestern Zavala County in south central Texas...

* Until 1100 PM CDT.

* At 955 PM CDT, a severe thunderstorm was located 8 miles south of
  Dabney, or 17 miles southeast of Spofford, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Uvalde, Uvalde Estates, Dabney, Blewett, and Washer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2894 10019 2911 10026 2933 9978 2901 9963
TIME...MOT...LOC 0255Z 249DEG 35KT 2905 10015 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BF
2 follow-up statements
017 
WWUS54 KEWX 050317
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1017 PM CDT Wed May 4 2022

TXC271-323-050326-
/O.CAN.KEWX.SV.W.0072.000000T0000Z-220505T0400Z/
Kinney TX-Maverick TX-
1017 PM CDT Wed May 4 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINNEY AND
NORTHEASTERN MAVERICK COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

LAT...LON 2918 10011 2933 9978 2901 9963 2895 10011
TIME...MOT...LOC 0316Z 249DEG 35KT 2913 9993 

$$

TXC463-507-050400-
/O.CON.KEWX.SV.W.0072.000000T0000Z-220505T0400Z/
Uvalde TX-Zavala TX-
1017 PM CDT Wed May 4 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN UVALDE AND NORTHWESTERN ZAVALA COUNTIES...

At 1016 PM CDT, a severe thunderstorm was located near Uvalde
Estates, or 10 miles southwest of Uvalde, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Uvalde, Uvalde Estates, Dabney, Blewett, and Washer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2918 10011 2933 9978 2901 9963 2895 10011
TIME...MOT...LOC 0316Z 249DEG 35KT 2913 9993 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BF
294 
WWUS54 KEWX 050337
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1037 PM CDT Wed May 4 2022

TXC463-507-050400-
/O.CON.KEWX.SV.W.0072.000000T0000Z-220505T0400Z/
Uvalde TX-Zavala TX-
1037 PM CDT Wed May 4 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTH CENTRAL UVALDE AND NORTH CENTRAL ZAVALA COUNTIES...

At 1036 PM CDT, a severe thunderstorm was located near Uvalde, moving
east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Uvalde, Uvalde Estates, and Washer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2916 9990 2922 9973 2901 9963 2898 9987
TIME...MOT...LOC 0336Z 249DEG 35KT 2920 9972 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:35 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 4, 7:35 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
735 PM CDT Wed May 4 2022

...New UPDATE...

.UPDATE...
Issued at 731 PM CDT Wed May 4 2022

Tornado Watch has been expanded into Edwards, Kinney and Maverick
counties as a cluster of scattered strong to severe thunderstorm
activity approaches and moves across the Rio Grande. Main hazards
remain large hail and damaging winds. An isolated tornado could
develop as well. Activity as it moves east will likely weaken but
could see residual activity and/or anvil move along highway 90
towards San Antonio into the overnight hours.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 229 PM CDT Wed May 4 2022

Plenty of cloud cover along with temperatures in the lower 70s to
mid 80s can be observed across south central Texas early this
afternoon. Cloud cover has remained fairly thick through this
morning, but we are beginning to see some breaks in the cloud cover
as of early this afternoon. Some cu is beginning to develop over the
higher terrain west of the Rio Grande, as well as the lower Trans
Pecos region. SPC mesoanalysis shows some healthy MUCAPE values near
4000 J/Kg along with adequate deep layer shear and steep mid-level
lapse rates over the above mentioned area into portions of the Rio
Grande plains. With continued heating and thinning of low-level
cloud cover, convection will initiate near the dryline over the
lower Trans Pecos region or perhaps farther west over the Serranias
del Burro Mountains through late afternoon. Eastward movement of
convection will put Val Verde county in the favored area for
supercell thunderstorms this afternoon and evening. The main severe
weather concerns will be large hail, damaging winds and perhaps an
isolated tornado. We will also need to monitor the higher terrain
west of Maverick county as at least a few hi-res models show some
convection over this portion of the Rio Grande this evening.
However, parameters for severe storms appear favored over Val Verde
county today.

As we head into the late evening hours, the concern for severe
storms is expected to decrease as daytime heating shuts off. Some
showers and storms remain possible this evening farther east into
the Hill Country, but chances are fairly low. Expect another night
of warm overnight temperatures with plenty of upper 60s to mid 70s
in the forecast.

For Thursday, we will see the southern edge of an upper level trough
move across central and north Texas. In addition, a weak cold front
is expected to push southward and approach south central Texas
during the afternoon hours. With the stronger lift and cold front
over our northern zones, chances for strong to severe storms will be
favored generally along and north of a Llano to Manor to Giddings
line. We can't rule out some strong to severe storms southward into
the Hill Country, I-35 corridor from Austin to San Antonio as well
as the coastal plains region. However, chances for severe weather
will taper off farther south of the front. Cloud cover and expected
precipitation should keep highs down into the lower 80s to lower 90s
for Thursday. By early evening, rain chances shift east of the I-35
corridor, with precipitation ending by late evening. Overnight lows
will be a little cooler, with lower 60s in the Hill Country to lower
70s in the coastal plains.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 229 PM CDT Wed May 4 2022

...Early season warm spell will bring heat safety concerns to the
region this weekend into early next week...

Weak central Plains ridging to start the long term will gradually
amplify and move towards the east coast through the weekend as west
coast troughing begins to establish itself. Sfc high pressure in the
area Friday will allow for mostly clear afternoon skies and above
normal highs mainly in the 90s. Sfc ridge shifts to our east over
the weekend and southerly flow will keep moisture high in the area.
Sunny skies and decent mixing, combined with 850mb temps approaching
and perhaps exceeding the climatological max moving average of ~26C
per DRT SPC sounding climo, will lead to a hot weekend. Forecast
lows are in the upper 60s to mid 70s and highs in the mid 90s to mid
100s, coolest across the Hill Country and warmest in the Winter
Garden region. Heat indices could top out near 110 in a few spots on
Sunday, and we can't rule out some areas needing a Heat Advisory. At
this time the San Antonio metro appears more likely to approach
criteria than Austin.

Heat safety best practices will be important, particularly Saturday
and Sunday. With the Mother's day holiday, folks will likely want to
spend time outdoors. But we recommend trying your best to take
breaks in the shade or A/C, wear loose fitting, light colored
clothing, drink plenty of water, and be aware of the signs of heat
related illnesses.

Some strong records at many of our climate sites may be tough to
break Saturday, but Sunday's records appear more attainable except
at SAT:

      5/7 record (year)  forecast      5/8 record (year)  forecast
ATT         102 (1998)    98               99 (1967)        99
AUS         102 (1998)    98               97 (2011)        99
DRT         106 (1998)    105              103 (1967)       104
SAT         100 (1998)    100              102 (1927)       100

As a reminder, you can find more records information for these
stations, including the record high minimum temperatures which
we will also approach at times this week, at weather.gov/ewx/climate.

As we head into the early part of next week, temperatures remain
above average but anomalies should abate a little. High pressure
over the east coast will begin to retrograde back to the west on
Tuesday, and in all likelihood the area remains dry. There is a very
low chance for a few showers Monday evening central and west, and
another low chance for some dryline storm development over our
western counties Tuesday afternoon and evening, should it advance
far enough east. Long-range models never bring the west CONUS trough
through, instead sending most of the shortwave energy quickly off to
the NNE back to Canada. In all, bad news for our ongoing drought
with the warm, dry conditions forecast to continue.

Outlook: In the longer term (weeks to months), with Eastern Pacific
SST anomalies actually strengthening this spring (a rare
occurrence), odds will continue to tilt in favor of warmer and drier
than normal conditions on average for the foreseeable future.
Slightly stronger signal for temperatures than precipitation as we
head into summer. CFS/NMME support this. Of course, natural weather
variability will still allow for cool, wet periods from time to
time, but barring significant precipitation reducing drought and
increasing soil moisture, we could be looking at a hot summer after
a somewhat cooler than average summer in 2021.  There is also a
chance for a triple dip La Nina for the coming fall and winter,
although ENSO predictability is still somewhat low at this time of
year. We'll have a better idea in the next couple of months, but
should this occur, it would have implications on the Atlantic Basin
Hurricane season (above normal activity favored during La Nina).

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Wed May 4 2022

The most pressing item of note for this TAF package is the approach
of a strong to severe thunderstorm across KDRT over the next hour or
two. Flight impacts are likely if the storm impacts the site with
reductions in visibility, strong winds and possibly large hail. This
activity moves eastward and diminishes in intensity toward and into
the overnight hours. The San Antonio sites could have a small chance
for convection or shower activity overnight and elected to add VCSH
given this potential. A greater concern for convection with the I-35
corridor TAF sites (KAUS, KSAT, KSSF) arrives into and through the
afternoon on Thursday along and ahead of an arriving cold front. The
storms could be strong to severe. Greater confidence is across KAUS
where included VCTS and a period of TEMPO TSRA during the afternoon.
AT KSAT and KSSF, the confidence is less and went ahead with VCTS
for the afternoon with a PROB30 group for the most likely time for
activity. Outside of tonight, KDRT looks to stay dry on Thursday
behind the dryline. Outside of the potential flight impacts in
regards to convection, expect for the usual return of MVFR to IFR
ceilings overnight into Thursday morning with the ceilings lifting
to VFR levels into Thursday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  85  66  92 /  20  80  10   0
Austin Bergstrom Intl Airport  73  87  66  92 /  20  80  10   0
New Braunfels Muni Airport     73  87  66  95 /  20  60  10   0
Burnet Muni Airport            70  84  63  93 /  20  90   0   0
Del Rio Intl Airport           73  93  68  99 /  50  10   0   0
Georgetown Muni Airport        72  84  64  92 /  20  90  10   0
Hondo Muni Airport             73  88  66  97 /  30  40   0   0
San Marcos Muni Airport        73  87  66  94 /  20  70  10   0
La Grange - Fayette Regional   75  89  68  94 /  20  80  30   0
San Antonio Intl Airport       74  85  67  94 /  20  60  10   0
Stinson Muni Airport           76  90  69  98 /  20  50  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...KCW
Aviation...Brady
Hazardous weather outlook, May 4, 7:27 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
727 PM CDT Wed May 4 2022

TXZ171>173-183>194-202>209-217>225-228-060030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
727 PM CDT Wed May 4 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Tornado Watch in effect through 10 pm for Edwards, Kinney,
Maverick and Val Verde counties.

Isolated strong to severe storms are possible late this afternoon
and evening across the Rio Grande Plains and Edwards Plateau. The
main severe weather concerns will be large to very large hail and
damaging winds. There is a non-zero chance of a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe storms are possible on Thursday across
the Hill Country, the I-35 corridor to the Coastal Plains. The
main severe weather concerns will be damaging winds with large
hail also possible.

The first summer heat wave is expected this weekend. High
temperatures will be in the upper 90s to near 107 with afternoon
heat index values as high as 110. Heat Advisories may be issued.
Be sure to take precautions in the heat. Drink plenty of water,
wear light weight clothing, and take breaks in the shade, if
outside.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 4, 7:51 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND GST     1 NW LAUGHLIN AFB       29.37N 100.80W
05/04/2022  M68 MPH          VAL VERDE          TX   PUBLIC

            LAUGHLIN AIR FORCE BASE ASOS MEASURES A
            THUNDERSTORM WIND GUST OF 59 KNOTS (68 MPH)
            AT 7:33 PM CDT.

&&

AQ
Local storm report, May 4, 7:53 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND GST     1 NW LAUGHLIN AFB       29.37N 100.80W
05/04/2022  M68 MPH          VAL VERDE          TX   ASOS

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
            NW LAUGHLIN AFB. LAUGHLIN AIR FORCE BASE
            ASOS MEASURES A THUNDERSTORM WIND GUST OF 59
            KNOTS (68 MPH) AT 7:33 PM CDT.

&&

AQ
Local storm report, May 4, 8:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             2 N BRACKETTVILLE       29.34N 100.42W
05/04/2022  E0.88 INCH       KINNEY             TX   PUBLIC

            PUBLIC REPORT OF NICKEL SIZED HAIL NEAR
            BRACKETTVILLE.

&&

AQ
Local storm report, May 4, 8:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 ENE DEL RIO           29.38N 100.84W
05/04/2022                   VAL VERDE          TX   PUBLIC

            PUBLIC REPORT OF ROOF DAMAGE IN DEL RIO
            RECEIVED VIA TWITTER.

&&

AQ
Special weather statement, May 4, 9:29 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Wed May 4 2022

TXZ202-050315-
Kinney TX-
929 PM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of southern Kinney
County through 1015 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Standart, or 13 miles west of Spofford, moving east at
40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brackettville, Spofford, Anacacho, Alamo Village, Fort Clark
Springs, and Laughlin AFB Aux Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 2928 10073 2948 10027 2914 10018 2910 10068
      2911 10069 2912 10071 2926 10075
TIME...MOT...LOC 0228Z 255DEG 36KT 2921 10064

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BF
Special weather statement, May 4, 9:33 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
933 PM CDT Wed May 4 2022

TXZ202-203-217-218-050315-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
933 PM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of southeastern Kinney,
northeastern Maverick, southwestern Uvalde and northwestern Zavala
Counties through 1015 PM CDT...

At 933 PM CDT, Doppler radar was tracking a strong thunderstorm near
Darling, or 12 miles southeast of Spofford, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blewett, Darling, and Dabney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.

&&

LAT...LON 2888 10035 2904 10046 2928 10008 2903 9993
TIME...MOT...LOC 0233Z 240DEG 33KT 2901 10033

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:04 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Val Verde56 min
May 4, 8:00 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Val Verde60 min
May 4, 8:36 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde54 min
May 4, 9:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXMedina, Uvalde67 min
May 4, 9:29 PM CDTSpecial Weather StatementEWXKinney46 min
May 4, 9:33 PM CDTSpecial Weather StatementEWXKinney42 min
May 4, 10:20 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Uvalde55 min
May 4, 10:46 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala48 min
May 4, 11:09 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall, Medina48 min
May 4, 11:30 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina46 min
May 4, 11:58 PM CDTSpecial Weather StatementEWXBlanco, Kendall47 min
May 5, 12:17 AM CDTSpecial Weather StatementEWXBexar43 min
May 5, 12:38 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 5, 9:39 AM CDTSpecial Weather StatementEWXBurnet51 min
May 5, 9:46 AM CDTSevere Thunderstorm WarningEWXBurnet24 min
May 5, 10:27 AM CDTSpecial Weather StatementEWXBurnet18 min
May 5, 11:10 AM CDTSpecial Weather StatementEWXBurnet50 min
May 5, 12:18 PM CDTSpecial Weather StatementEWXBurnet42 min
May 5, 12:40 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 5, 12:50 PM CDTSpecial Weather StatementEWXWilliamson25 min
May 5, 2:52 PM CDTSpecial Weather StatementEWXWilliamson38 min
May 5, 3:28 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 5, 3:30 PM CDTSpecial Weather StatementEWXBurnet45 min
May 5, 3:45 PM CDTSpecial Weather StatementEWXLlano45 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 5, 3:55 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano65 min
May 5, 4:53 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson31 min
May 5, 4:56 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie64 min
May 5, 6:00 PM CDTSpecial Weather StatementEWXGillespie30 min
May 5, 6:16 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays44 min
May 5, 6:33 PM CDTSpecial Weather StatementEWXLee42 min
May 5, 6:57 PM CDTSpecial Weather StatementEWXCaldwell48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.